Instability of two-dimensional solitons and vortices in defocusing media

E. A. Kuznetsov, J. Juul Rasmussen

Research output: Contribution to journalArticlepeer-review

59 Citations (Scopus)

Abstract

In the framework of the three-dimensional nonlinear Schrödinger equation the instability of two-dimensional solitons and vortices is demonstrated. The soliton instability can be considered as the analog of the Kadomtsev-Petviashvili instability (Dokl. Akad. Nauk SSSR 192, 753 (1970) [Sov. Phys. Dokl. 15, 539 (1970)]) of one-dimensional acoustic solitons in media with positive dispersion. For large distances between the vortices, this instability transforms into the Crow instability [AIAA J. 8, 2172 (1970)] of two vortex filaments with opposite circulations.

Original languageEnglish
Pages (from-to)4479-4484
Number of pages6
JournalPhysical Review E - Statistical, Nonlinear, and Soft Matter Physics
Volume51
Issue number5
DOIs
Publication statusPublished - 1995
Externally publishedYes

Fingerprint

Dive into the research topics of 'Instability of two-dimensional solitons and vortices in defocusing media'. Together they form a unique fingerprint.

Cite this